Alert archive / Ohio / Wind Chill Advisories in 2015
Wind Chill Advisory 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind chill advisory at Feb 14, 2015, 2:59 AM EST for 8 counties in Ohio; Marion County, Marshall County, Wetzel County, West Virginia. It took effect at Feb 14, 2015, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2015, 2:59 AM EST (07:59 UTC)
- In effect from
- Feb 14, 2015, 7:00 PM EST
- Expired
- Feb 14, 2015, 10:49 AM EST
- In force
- Issued by
- NWS Pittsburgh, PA
Counties Belmont County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Marion County, WV, Marshall County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 12:30 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 14, 12:30 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1230 AM EST SAT FEB 14 2015
.SYNOPSIS...
AN ARCTIC COLD FRONT WILL SWEEP ACROSS THE UPPER OHIO VALLEY REGION
TODAY WITH SNOW SHOWERS...STRONG WIND AND FALLING TEMPERATURES.
BITTERLY COLD WEATHER WILL START THE NEW WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AREAS OF LIGHT SNOW WILL CONTINUE THROUGH THE PREDAWN WITH
RELATIVELY MOIST ISENTROPIC LIFT ON THE LEADING FLANK OF THE
STRONG SHORTWAVE MOVING OFF THE HUDSON BAY THIS MORNING. THE
ADVANCE AND PASSAGE OF THAT SYSTEM WILL USHER IN A PLETHORA OF
WEATHER PROBLEMS FOR THE WEEKEND...FIRST OF WHICH WILL BE
INTENSIFYING SNOW SHOWERS AS COLD ENCROACHMENT INTO THE MID LEVELS
DEEPENS THE MIXING LAYER SIGNIFICANTLY. THE STRONG SURFACE FRONT
IS FORECAST TO PLOW RAPIDLY THROUGH SPAWNING SNOW SQUALLS WITH
BRIEF HEAVY SNOW.
CATEGORICAL POPS HAVE THUS BEEN MAINTAINED WITH A RAPID COUPLE
INCHES EXPECTED FOR MOST AREAS...AND POSSIBLY DOUBLE THAT OVER THE
RIDGES AS DEVELOPING UPSLOPE INTENSIFIES THE ACCUMULATION
POTENTIAL. THE WINTER WEATHER ADVISORY FOR THOSE EASTERN COUNTIES
CONTINUES.
IMPRESSIVE VERTICAL MOTION FIELDS HIGHLIGHT THE MODEL DEPICTIONS
OF THIS EVENT. FIRST...THE BRIEFLY HIGH VALUES CREATED BY THE
SURGING FRONT...BUT MORE SIGNIFICANTLY PERHAPS IS THE RAPID AND
POWERFUL ONSET OF SUBSIDENCE IN THE WAKE OF THE FRONT. THAT
CONSISTENT PARAMETER...WITH STRONG DRY ADVECTION AS PER THE NAM
AND GFS MIXING RATIO PROGS FALLING UNDER A G/KG BY NIGHTFALL
INDICATE A RAPID CLOSE TO THE MEASURABLE SNOW...POP AND
ACCUMULATION FORECAST FOR WHICH HAS BEEN DIMINISHED FOR TONIGHT
AND EARLY SUNDAY.
UNFORTUNATELY...THE PROBLEMS WILL BE JUST GETTING UNDER WAY AS THE
ARCTIC SURGE WILL DRIVE TEMPERATURES BELOW ZERO WITH 15-25 MPH
SUSTAINED WIND CREATING HAZARDOUS WIND CHILL INDICES AND BLOWING
ANY ACCUMULATED SNOW OVER ROADS.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
FRIGID TEMPERATURES WILL HIGHLIGHT THE SHORT TERM PERIOD. BUILDING
HIGH PRESSURE OVER OHIO ON SUNDAY...WITH CONTINUED NORTHWEST FLOW
ALOFT...IS FORECAST TO MAINTAIN THE COLD THROUGH SUNDAY. ALREADY
FRIGID TEMPERATURES WILL FURTHER PLUMMET AFTER NIGHTFALL AS THE
HIGH SHIFTS EASTWARD AND WIND DIMINISHES. EXPECT SUB ZERO READINGS
ONCE AGAIN ON MONDAY MORNING...AND ONLY RELATIVE IMPROVEMENT
THROUGH THE DAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE LONG TERM PERIOD REMAINS A LOW CONFIDENCE DEPICTION AS MODEL
WORLD NOW HAS PROGGED THE TUESDAY...WEDNESDAY SYSTEM SOUTHWARD.
NEVERTHELESS...MORE COLD CAN BE EXPECTED AS SOLUTIONS INDICATE
DEVELOPMENT OF A BROAD...HIGH AMPLITUDE NORTH AMERICAN TROUGH BY
WEEKS END. WPC GUIDANCE WAS IN LINE WITH THESE TRENDS AND FEW
ADJUSTMENTS WERE NEEDED FOR THE LONG TERM FORECAST.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
INITIAL SHORTWAVE IS EXPECTED TO CONTINUE TO BRING MVFR TO
OCCASIONAL IFR SNOW SHOWERS ESPECIALLY NORTH OF PIT OVERNIGHT
WHERE BEST MOISTURE AND UPPER SUPPORT IS LOCATED...WITH MAINLY
VFR S. ALL PORTS SHOULD SEE DETERIORATION TO IFR IN SNOW SHOWERS AS
A COLD FRONT CROSSES THE REGION SATURDAY MORNING/EARLY AFTERNOON.
LINGERING IFR TO MVFR CONDITIONS SHOULD CONTINUE AFTER FRONTAL
PASSAGE AS THE AXIS OF THE PARENT UPPER TROUGH CROSSES THROUGH
EARLY EVENING...WITH MVFR CEILINGS CONTINUING AFTER IN COLD
NORTHWEST FLOW.
SURFACE WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST SATURDAY
MORNING...EVENTUALLY SHIFTING TO THE NORTHWEST AFTER FRONTAL
PASSAGE WITH GUSTS AROUND 30 KT.
OUTLOOK.../SUNDAY THROUGH WEDNESDAY/...
RESTRICTIONS AND GUSTY WINDS ARE EXPECTED THROUGH EARLY SUNDAY.
RESTRICTIONS ARE POSSIBLE AGAIN WITH TUESDAY AND WEDNESDAY
DISTURBANCES.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND CHILL WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
MDZ001.
WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT EST
TONIGHT FOR MDZ001.
OH...WIND CHILL WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
OHZ039>041-049-050.
PA...WIND CHILL WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
PAZ007>009-013>016-020>023-029-073>076.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR PAZ016-023-074-076.
WV...WIND CHILL WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
WVZ001-002-023-041.
WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT EST
TONIGHT FOR WVZ023-041.
&&
15/07Hazardous weather outlook, Feb 13, 9:21 PM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 921 PM EST FRI FEB 13 2015 OHZ039>041-049-050-PAZ007>009-013>015-020>022-029-073-075-WVZ001-002- 150230- TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON- WESTMORELAND-FAYETTE-HANCOCK-BROOKE- 921 PM EST FRI FEB 13 2015 ...WIND CHILL WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. WITH STRONG WINDS AND FRIGID TEMPERATURES SATURDAY NIGHT INTO SUNDAY MORNING...A WIND CHILL ADVISORY OR WARNING WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ016-023-074-076-150230- JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- 921 PM EST FRI FEB 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT EST SATURDAY NIGHT... ...WIND CHILL WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ048-057>059-068-069-PAZ031-WVZ003-004-012-021-022-150230- COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-GREENE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 921 PM EST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WITH STRONG WINDS AND FRIGID TEMPERATURES SATURDAY NIGHT INTO SUNDAY MORNING...A WIND CHILL ADVISORY WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-150230- GARRETT-PRESTON-TUCKER- 921 PM EST FRI FEB 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EST SATURDAY NIGHT... ...WIND CHILL WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WATCH. A WIND ADVISORY MAY ALSO BE NEEDED LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:59 AM EST | Wind Chill Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more | 55 hr |
| Feb 14, 1:02 PM EST | Special Weather Statement | PBZ | Allegheny, Armstrong, Beaver, Butler, Lawrence | 58 min |
| Feb 14, 1:05 PM EST | Special Weather Statement | PBZ | Clarion, Forest, Mercer, Venango | 55 min |
| Feb 14, 1:32 PM EST | Special Weather Statement | PBZ | Greene, Washington | 58 min |
| Feb 14, 2:02 PM EST | Special Weather Statement | PBZ | Allegheny, Armstrong, Indiana, Westmoreland | 88 min |
| Feb 14, 2:47 PM EST | Special Weather Statement | PBZ | Fayette, Greene | 88 min |
Nearby
Wind Chill Advisories in Ohio, 2015Wind Chill Advisories in West Virginia, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.